MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 1236-2-854
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fall (1848); Ambulation or Postural Difficulties (2544)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right hip was revised due to dissociation of the ceramic femoral head from the adm/ mdm poly insert.Index surgeon believed the patient had fallen, but x-rays taken prior to revision did not appear to show signs of dissociation.The head and insert were revised to a metal head and another adm/ mdm poly insert.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
An event regarding disassociation involving an adm liner was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the rim of the inner diameter of the liner is slightly deformed.Minor scratches are observed in the inner diameter and along the outer surface of the liner.The observed surface characteristics appear consistent with damage sustained from the disassociation event and/or contact with explantation tooling.Dimensional inspection: dimensional inspection could not be performed because the device was returned damaged.Deformation of uhmwpe can occur due to time spent implanted, dislocation, explantation, and a variety of other factors, and this damage may not be visibly apparent.Any results received from a dimensional inspection of a damaged device would not be reflective of the manufactured state of the device.Functional inspection: functional inspection could not be performed as the device was returned damaged and function of the device in-vivo cannot be replicated.Material analysis: material analysis was not performed as the event does not relate to material integrity.-clinician review: a review of medical records by clinical consultant indicated: "this is a case of dislocation/disassociation of a femoral head from and mdm/adm liner.This is a well-known complication and its cause is multifactorial including possible trauma and surgical technique and the biomechanics of a reconstructed hip joint with possible impingement that could lever out the head.I can confirm that the event occurred since i was able to review the x-rays with the dislocation/disassociation.I cannot confirm the revision for certain since i do not have an operation report.The root cause cannot be confirmed with certainty.As mentioned above, causes of this complication are multifactorial including surgical technique factors and patient factors including trauma.There could be the possibility of an implant factor if there was a mismatch or intolerance of size between the femoral head and the polyethylene liner.The only way to confirm that possibility would be with analysis by stryker engineers." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: visual inspection of the returned device indicated that the rim of the inner diameter of the liner is slightly deformed.Minor scratches are observed in the inner diameter and along the outer surface of the liner.The observed surface characteristics appear consistent with damage sustained from the disassociation event and/or contact with explantation tooling.Dimensional inspection could not be performed because the device was returned damaged.Deformation of uhmwpe can occur due to time spent implanted, dislocation, explantation, and a variety of other factors, and this damage may not be visibly apparent.Any results received from a dimensional inspection of a damaged device would not be reflective of the manufactured state of the device.Functional inspection could not be performed as the device was returned damaged and function of the device in-vivo cannot be replicated.Material analysis was not performed as the event does not relate to material integrity.A review of medical records by clinical consultant indicated: "this is a case of dislocation/disassociation of a femoral head from and mdm/adm liner.This is a well-known complication and its cause is multifactorial including possible trauma and surgical technique and the biomechanics of a reconstructed hip joint with possible impingement that could lever out the head.I can confirm that the event occurred since i was able to review the x-rays with the dislocation/disassociation.I cannot confirm the revision for certain since i do not have an operation report.The root cause cannot be confirmed with certainty.As mentioned above, causes of this complication are multifactorial including surgical technique factors and patient factors including trauma.There could be the possibility of an implant factor if there was a mismatch or intolerance of size between the femoral head and the polyethylene liner.The only way to confirm that possibility would be with analysis by stryker engineers." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
RESTORATION ADM X3 INS 28/54
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14838107
Report Number0002249697-2022-00925
Device Sequence Number11357955
Product Code MEH
UDI-Device Identifier04546540639004
UDI-Public04546540639004
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number1236-2-854
Device Catalogue Number1236-2-854
Device Lot Number346927
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexMale